Alert archive / Arizona / Wind Advisories in 2009
Wind Advisory 11, NWS Phoenix, AZ
NWS Phoenix, AZ issued this wind advisory at Apr 10, 2009, 3:07 AM MST. It took effect at Apr 10, 2009, 11:00 AM MST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Apr 10, 2009, 3:07 AM MST (10:07 UTC)
- In effect from
- Apr 10, 2009, 11:00 AM MST
- Expired
- Apr 10, 2009, 8:00 PM MST
- In force
- 9 hr
- Issued by
- NWS Phoenix, AZ
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KPSR 101007 NPWPSR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PHOENIX AZ 307 AM MST FRI APR 10 2009 AZZ022-023-027-028-102200- /O.NEW.KPSR.WI.Y.0011.090410T1800Z-090411T0300Z/ NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA- SOUTHWEST MARICOPA COUNTY-NORTHWEST AND NORTH CENTRAL PINAL COUNTY- INCLUDING THE CITIES OF...BUCKEYE...NEW RIVER...WICKENBURG...MESA... PHOENIX...GILA BEND...APACHE JUNCTION...CASA GRANDE...FLORENCE 307 AM MST FRI APR 10 2009 ...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MST THIS EVENING... THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A WIND ADVISORY... WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MST THIS EVENING. STRONG SOUTHERLY WINDS WILL DEVELOP ACROSS SOUTH-CENTRAL ARIZONA THIS AFTERNOON AHEAD OF AN APPROACHING LOW PRESSURE SYSTEM. SUSTAINED WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH CAN BE EXPECTED THROUGH MUCH OF THE DAY ACROSS MARICOPA AND NORTHWEST PINAL COUNTIES. THE STRONG WINDS WILL BEGIN TO SUBSIDE SHORTLY AFTER SUNSET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF BETWEEN 30 AND 40 MPH ARE EXPECTED...OR WIND GUSTS OF BETWEEN 40 AND 58 MPH. TRAVEL MAY BECOME DIFFICULT FOR HIGH PROFILE VEHICLES ON MAJOR WEST-EAST ROUTES INCLUDING INTERSTATES EIGHT AND TEN. DUE TO THE RECENT EXTENDED PERIOD OF DRY WEATHER...AREAS OF BLOWING DUST MAY ALSO DEVELOP WHICH WOULD FURTHER HAMPER TRAVEL. IT IS ALSO SUGGESTED THAT LIGHT OBJECTS OUTDOORS BE SECURED AS THEY MAY BECOME AIRBORNE WITH THE STRONG WINDS. && $$ NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX INIGUEZ
2 follow-up statements
000 WWUS75 KPSR 102136 NPWPSR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PHOENIX AZ 236 PM MST FRI APR 10 2009 AZZ022-023-027-028-110300- /O.CON.KPSR.WI.Y.0011.000000T0000Z-090411T0300Z/ NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA- SOUTHWEST MARICOPA COUNTY-NORTHWEST AND NORTH CENTRAL PINAL COUNTY- INCLUDING THE CITIES OF...BUCKEYE...NEW RIVER...WICKENBURG...MESA... PHOENIX...GILA BEND...APACHE JUNCTION...CASA GRANDE...FLORENCE 236 PM MST FRI APR 10 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING. STRONG SOUTHERLY WINDS WILL CONTINUE ACROSS SOUTH-CENTRAL ARIZONA THIS AFTERNOON AHEAD OF AN APPROACHING LOW PRESSURE SYSTEM. SUSTAINED WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH CAN BE EXPECTED THROUGH MUCH OF THE DAY ACROSS MARICOPA AND NORTHWEST PINAL COUNTIES. THE STRONG WINDS WILL BEGIN TO SUBSIDE SHORTLY AFTER SUNSET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF BETWEEN 30 AND 40 MPH ARE EXPECTED...OR WIND GUSTS OF BETWEEN 40 AND 58 MPH. TRAVEL MAY BECOME DIFFICULT FOR HIGH PROFILE VEHICLES ON MAJOR WEST-EAST ROUTES INCLUDING INTERSTATES EIGHT AND TEN. DUE TO THE RECENT EXTENDED PERIOD OF DRY WEATHER...AREAS OF BLOWING DUST MAY ALSO DEVELOP WHICH WOULD FURTHER HAMPER TRAVEL. IT IS ALSO SUGGESTED THAT LIGHT OBJECTS OUTDOORS BE SECURED AS THEY MAY BECOME AIRBORNE WITH THE STRONG WINDS. && $$ NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX WATERS
000 WWUS75 KPSR 110300 NPWPSR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PHOENIX AZ 800 PM MST FRI APR 10 2009 AZZ022-023-027-028-110400- /O.EXP.KPSR.WI.Y.0011.000000T0000Z-090411T0300Z/ NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA- SOUTHWEST MARICOPA COUNTY-NORTHWEST AND NORTH CENTRAL PINAL COUNTY- INCLUDING THE CITIES OF...BUCKEYE...NEW RIVER...WICKENBURG...MESA... PHOENIX...GILA BEND...APACHE JUNCTION...CASA GRANDE...FLORENCE 800 PM MST FRI APR 10 2009 ...WIND ADVISORY WILL EXPIRE AT 8 PM MST THIS EVENING... THE WIND ADVISORY FOR SOUTH-CENTRAL ARIZONA...INCLUDING THE GREATER PHOENIX METROPOLITAN AREA...WILL EXPIRE AT 8 PM MST THIS EVENING. ALTHOUGH SUSTAINED SOUTHWEST WINDS OF 15 TO 25 MPH ARE STILL EXPECTED THROUGH MIDNIGHT...WIND SPEEDS ARE NO LONGER EXPECTED TO MEET OR EXCEED WIND ADVISORY CRITERIA. PLEASE KEEP IN MIND...WINDS ASSOCIATED WITH ANY THUNDERSTORMS THAT DEVELOP OVERNIGHT WILL HAVE THE POTENTIAL TO PRODUCE BRIEF GUSTY WINDS IN EXCESS OF 35 MPH. $$ NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX WANEK
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before this wind advisory went out at Apr 9, 9:50 PM MST, 5 hours 17 minutes earlier.
Area forecast discussion, Apr 9, 9:50 PM MST, 5 hours 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PHOENIX AZ 950 PM MST THU APR 9 2009 .SYNOPSIS... MID-LEVEL CLOUDINESS WILL BEGIN TO INCREASE OVERNIGHT...AS ANOTHER SYSTEM TAKES SHAPE OFF THE CALIFORNIA COAST. THE NEXT IN THE SERIES OF STORMS WILL MOVE THROUGH THE REGION FRIDAY INTO SATURDAY...BRINGING A GOOD CHANCE OF SHOWERS...STRONG GUSTY WINDS AND COOLER TEMPERATURES TO SOUTHEAST CALIFORNIA AND SOUTH-CENTRAL ARIZONA. HIGH PRESSURE WILL RESULT IN DRY AND WARMER WEATHER FROM SUNDAY INTO EARLY NEXT WEEK. && .DISCUSSION... HIGH CLOUDINESS HAS BEGUN WORKING ITS WAY INTO SOUTHEAST CALIFORNIA AND SOUTH CENTRAL ARIZONA AHEAD OF THE TROUGH OFF THE CALIFORNIA COAST. 00Z GFS INITIALIZED REAL WELL WITH MAJOR FEATURES... PARTICULARLY VORT MAX BEGINNING TO DEVELOP OFF THE SOUTHWEST CALIFORNIA COAST. THIS IS IN RESPONSE TO UPPER LEVEL JET DESCENDING INTO THE BASE OF THE TROUGH. THE GFS SHOWS THE TROUGH AXIS SHIFTING WEST ACROSS AZ AND NM FRIDAY INTO SATURDAY. WINDS WILL BEGIN PICKING UP DURING THE DAY TOMORROW AS THE TROUGH PROGRESSES EAST AND A STRONG LOW LEVEL JET NUDGES ITS WAY INTO SOUTH EAST ARIZONA. STRONGEST WINDS WILL BE IN EASTERN YUMA...SOUTHERN MARICOPA...AND PINAL COUNTIES. RIGHT NOW WINDS LOOK TO BE JUST UNDER ADVISORY CRITERIA...THOUGH WILL RECOMMEND RELIEF CREW TAKE A CLOSER LOOK PRIOR TO ISSUE OF MORNING FORECAST PACKAGE. TEMPERATURES AT MOST REPORTING STATIONS WERE RUNNING A FEW DEGREES WARMER THAN 24-HOURS AGO...IN PART DUE TO INCREASING CLOUDINESS. DEWPOINTS WERE BEGINNING TO SHOW A SLIGHT INCREASE IN THE WESTERN PORTION OF THE FORECAST AREA...AS MOISTURE WAS CREEPING IN AHEAD OF THE APPROACHING TROUGH. FORECAST PACKAGE FOR THE MOST PART LOOKED GOOD. MADE SOME MINOR TWEAKS TO THE TEMPERATURE AND WIND GRIDS TO BETTER MATCH CURRENT CONDITIONS. && .PREV DISCUSSION... ISSUED AT 313 PM MST THU APR 9 2009 TEMPS HAVE WARMED INTO THE MID 70S ACROSS THE LOWER DESERTS THIS AFTERNOON UNDER MOSTLY CLEAR SKIES. WEAK SHORTWAVE RIDGE WILL CONTINUE TO MOVE EASTWARD AHEAD OF A MORE SIGNIFICANT UPPER LOW. LATEST SATELLITE IMAGERY SHOWS A SWATH OF HIGH CLOUDINESS ACROSS CALIFORNIA...THAT WILL CONTINUE TO MOVE TOWARDS OUR AREA. THE UPPER LOW PRESSURE SYSTEM THAT IS POISED TO AFFECT OUR WEATHER THE NEXT COUPLE OF DAYS IS CURRENTLY LOCATED OFF THE COAST OF OREGON. THE UPPER LOW IS EXPECTED TO DIVE SSEWD TOWARDS THE SOUTHERN CALIFORNIA COAST OVER THE NEXT 24 HRS. IN RESPONSE...LOW-LEVEL WINDS WILL BECOME SOUTHERLY AND INCREASE IN STRENGTH BY LATE FRIDAY MORNING. THE STRONGEST WINDS WILL BE LOCATED OVER SOUTHWEST AND SOUTH-CENTRAL AZ...WITH MODELS INDICATING 850MB WINDS NEAR 30 KTS BY 00Z SAT. WITH ONE MORE DAY OF DECENT HEATING IN SOUTH-CENTRAL AZ...WE SHOULD SEE GUSTS OF 30 TO 35 KTS MIX DOWN TO THE SFC IN THE LATE AFTERNOON. THIS IS JUST BELOW ADVISORY CRITERIA...SO WILL HOLD OFF ON ISSUING FOR THE MEANTIME. BY FRIDAY AFTERNOON...MODEST COLD AIR AND MOIST ADVECTION WILL BE UNDERWAY...PARTICULARLY OUT IN SE CA. MOISTURE WILL CONTINUE TO SPREAD EASTWARD THROUGHOUT THE AFTERNOON AND EVENING HOURS...WITH 850MB DEWPOINTS INCREASING TO NEAR 3 DEGREES C BY LATE EVENING IN SOUTH-CENTRAL AZ. 110+ KT UPPER LEVEL JET WILL ROUND THE BASE OF THE TROUGH AND WILL BE LOCATED OVER SE AZ BY 06Z SAT...LEAVING MOST OF SOUTH-CENTRAL AZ IN FAVORABLE LEFT-EXIT REGION OF THE JET. IN ADDITION...DECENT SOUTHERLY/UPSLOPE COMPONENT OF LOW-LEVEL WINDS WILL PERSIST THROUGH EARLY MORNING. EXPECT TO SEE WIDESPREAD SHOWERS DEVELOP OVER SOUTH-CENTRAL AND SOUTHWEST AZ BY EARLY SATURDAY MORNING...WITH THE FAVORED AREAS BEING THE HIGHER TERRAIN OF NORTHERN LA PAZ AND MARICOPA COUNTY INTO SOUTHERN GILA COUNTY. SHOWERS SHOULD PERSIST OVERNIGHT INTO MID-MORNING SATURDAY...BEFORE BECOMING MORE SCATTERED IN NATURE. CORE OF THE UPPER LOW WILL PASS OVER CENTRAL ARIZONA EARLY SAT MORNING. COLD TEMPERATURES ALOFT MAY ALLOW FOR ENOUGH INSTABILITY FOR A FEW THUNDERSTORMS TO DEVELOP EARLY SATURDAY MORNING. ANY THUNDERSTORMS THAT DO FORM MAY CONTAIN SMALL HAIL. IN ADDITION...TEMPERATURES WILL BE MUCH COOLER ON SATURDAY...AND WILL LIKELY ONLY MAKE IT INTO THE MID TO UPPER 60S ACROSS THE LOWER DESERTS. OVERALL STORM TOTAL RAINFALL AMOUNTS SHOULD GENERALLY BE ON THE LIGHT TO MODERATE SIDE. ACROSS THE LOWER DESERTS...ANYWHERE FROM ONE TENTH OF AN INCH UP TO A HALF INCH CAN BE EXPECTED...WITH THE FAVORED AREAS ALONG THE NORTHERN TIER OF THE CWA. HIGHER AMOUNTS CAN BE EXPECTED IN THE UPSLOPE AREAS AND HIGHER TERRAIN OF SOUTHERN GILA COUNTY...WHERE ISOLATED LOCATIONS MAY RECEIVE UP TO AN INCH. IN ADDITION...BECAUSE OF THE COLD NATURE OF THIS STORM...SNOW LEVELS MAY DROP TO NEAR 5500 FT IN SOUTHERN GILA COUNTY ON SATURDAY...WHICH COULD BE ENOUGH FOR SOME LIGHT ACCUMULATIONS. A FEW LINGERING SHOWERS WILL REMAIN SATURDAY NIGHT INTO SUNDAY MORNING...BEFORE THE UPPER LOW MOVES OFF TO THE EAST. WEAK RIDGING WILL DEVELOP OVER THE SOUTHWEST FOR TEMPERATURES RETURNING CLOSER TO SEASONAL NORMALS. && .AVIATION... KPHX AND NEARBY AIRFIELDS... WINDS WILL BEGIN PICKING UP THROUGH THE DAY ON FRIDAY...IN ADVANCE OF AN APPROACHING STORM SYSTEM. AS THIS SYSTEM APPROACHES...THERE WILL BE INCREASING S/SW WINDS...ALONG WITH A SLIGHT CHANCE FOR SHOWERS AND THUNDERSTORMS. BEST CHANCE FOR THUNDER ACROSS THE GREATER PHOENIX AREA...INCLUDING SKY HARBOR... APPEARS TO BE AFTER 00 UTC SATURDAY. THE GUSTY S/SW WINDS COULD LEAD TO A CROSS WIND CONCERN MID DAY FRIDAY FOR KPHX...BEFORE A MORE PRONOUNCED SWLY WIND PICKS UP IN THE AFTERNOON. OUT WEST...INCREASING SW WINDS EARLY FRIDAY COULD LEAD TO AREAS OF BLOWING DUST AND/OR SAND...WITH REDUCTIONS IN VISIBILITY POSSIBLE...BEFORE THE MAIN THREAT FOR SHOWERS AND THUNDERSTORMS ENTERS THE REGION AFTER 00 UTC SATURDAY. AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS. && .FIRE WEATHER... SATURDAY THROUGH WEDNESDAY...THE PARADE OF LOWS WILL KEEP TRACKING ACROSS THE WESTERN STATES DURING THIS PERIOD. THE FIRST AND MOST SIGNIFICANT SYSTEM WILL IMPACT THE AREA ON...GIVING BREEZY AND MUCH COOLER WEATHER ALONG WITH A GOOD CHANCE FOR SHOWERS...AND A SLIGHT CHANCE FOR AFTERNOON THUNDERSTORMS ACROSS SOUTH-CENTRAL ARIZONA. MAX TEMPS WILL LOWER INTO THE UPPER 60S TO MID 70S OVER THE LOWER DESERTS ...WITH MIN RH VALUES RANGING FROM 25 TO OVER 35 PERCENT. FOR SUNDAY INTO THE MIDDLE OF NEXT WEEK...THE MIGRATORY WEATHER SYSTEMS WILL TEND TO STAY NORTH OF OUR AREA...AND WE SHOULD SEE DRIER AND WARMER CONDITIONS PREVAIL. MINIMUM RELATIVE HUMIDITIES WILL FALL TO BELOW 15 PERCENT OVER PORTIONS OF THE LOWER DESERTS EACH DAY...WITH PRETTY GOOD RECOVERY EXPECTED EACH NIGHT. LOCALLY BREEZY CONDITIONS ARE POSSIBLE DURING THE AFTERNOON AND EVENING HOURS BUT NO SIGNIFICANT WINDS ARE EXPECTED THROUGH THE PERIOD. && .PSR WATCHES/WARNINGS/ADVISORIES... AZ...NONE. CA...NONE. && NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX DISCUSSION...MCLANE/ROGERS AVIATION...MCLANE/WANEK FIRE WEATHER...CB
Hazardous weather outlook, Apr 9, 3:19 PM MST, 11 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PHOENIX AZ 319 PM MST THU APR 9 2009 AZZ021>024-026>028-101230- WEST CENTRAL DESERTS-NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA- SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS- SOUTHWEST DESERTS-SOUTHWEST MARICOPA COUNTY- NORTHWEST AND NORTH CENTRAL PINAL COUNTY- 319 PM MST THU APR 9 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST-CENTRAL ARIZONA...SOUTH-CENTRAL ARIZONA...SOUTHWEST ARIZONA AND WEST-CENTRAL ARIZONA. .DAY ONE...THIS AFTERNOON AND TONIGHT NO WEATHER HAZARDS ARE EXPECTED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY WINDY CONDITIONS ON FRIDAY AFTERNOON MAY LEAD TO PATCHY BLOWING DUST AND LOCALLY POOR VISIBILITY ACROSS THE LOWER DESERTS. A LOW PRESSURE SYSTEM WILL BRING A SLIGHT CHANCE OF THUNDERSTORMS FROM LATE FRIDAY EVENING INTO SATURDAY AFTERNOON. ANY THUNDERSTORMS THAT DO FORM MAY CONTAIN SMALL HAIL. SNOW LEVELS WILL FALL AS LOW AS 5000 FEET IN SOUTHERN GILA COUNTY ON SATURDAY...WITH LIGHT ACCUMULATIONS EXPECTED. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX
The office that day
Everything else NWS Phoenix, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 10, 2:51 PM MST | Red Flag Warning | PSR | Gila, La Paz, Maricopa, Pinal, Yuma | 4 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.